Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 32, NWS Buffalo, NY

March 27, 2014

NWS Buffalo, NY issued this small craft advisory at Mar 27, 2014, 4:32 PM EDT. It took effect at Mar 28, 2014, 5:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 4:32 PM EDT (20:32 UTC)
In effect from
Mar 28, 2014, 5:00 AM EDT
Expired
Mar 29, 2014, 1:36 AM EDT
In force
21 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WHUS71 KBUF 272032
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
432 PM EDT THU MAR 27 2014

LOZ042-043-280445-
/O.NEW.KBUF.SC.Y.0032.140328T1200Z-140329T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
432 PM EDT THU MAR 27 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
628 
WHUS71 KBUF 280241
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1041 PM EDT THU MAR 27 2014

LOZ042-043-281045-
/O.CON.KBUF.SC.Y.0032.140328T1200Z-140329T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1041 PM EDT THU MAR 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
FRIDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
873 
WHUS71 KBUF 280844
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
444 AM EDT FRI MAR 28 2014

LOZ042-043-281645-
/O.EXT.KBUF.SC.Y.0032.140328T0900Z-140329T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
444 AM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR/RSH
296 
WHUS71 KBUF 281435
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1035 AM EDT FRI MAR 28 2014

LOZ042-043-282245-
/O.CON.KBUF.SC.Y.0032.000000T0000Z-140329T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1035 AM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
569 
WHUS71 KBUF 281945
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT FRI MAR 28 2014

LOZ044-290345-
/O.EXB.KBUF.SC.Y.0032.000000T0000Z-140329T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
345 PM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SATURDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-290345-
/O.EXT.KBUF.SC.Y.0032.000000T0000Z-140329T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
345 PM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-290300-
/O.CON.KBUF.SC.Y.0032.000000T0000Z-140329T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
345 PM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
005 
WHUS71 KBUF 290237
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1037 PM EDT FRI MAR 28 2014

LOZ042-290345-
/O.CAN.KBUF.SC.Y.0032.000000T0000Z-140329T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1037 PM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED LATE THIS EVENING.

$$

LOZ043-044-290600-
/O.CON.KBUF.SC.Y.0032.000000T0000Z-140329T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1037 PM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
499 
WHUS71 KBUF 290536
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
136 AM EDT SAT MAR 29 2014

LOZ043-044-290645-
/O.CAN.KBUF.SC.Y.0032.000000T0000Z-140329T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
136 AM EDT SAT MAR 29 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 4:01 PM EDT, 31 minutes earlier.

Area forecast discussion, Mar 27, 4:01 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EDT THU MAR 27 2014

.SYNOPSIS...
A STORM SYSTEM ACROSS THE PLAINS THIS THURSDAY AFTERNOON WILL CUT
NORTHEASTWARD ACROSS THE CENTRAL GREAT LAKES TONIGHT BEFORE LIFTING
THROUGH SOUTHERN CANADA TOMORROW. THIS SYSTEM WILL BRING MILDER AIR
ALONG WITH GUSTY WINDS AND RAIN SHOWERS TONIGHT AND TOMORROW. SOME
COLDER AIR LINGERING ACROSS THE NORTH COUNTRY WILL ALLOW FOR SOME
SNOW INITIALLY WITH MINOR ACCUMULATIONS TONIGHT BEFORE PRECIPITATION
CHANGES TO ALL RAIN.

&&

.NEAR TERM /THROUGH FRIDAY/...
THIS AFTERNOON A STORM SYSTEM IS FOUND OVER THE PLAINS WITH MILDER
AIR POURING NORTHWARD AHEAD OF THE SYSTEM.

FOR THIS EVENING A STEADY FLOW OF MOISTURE AND MILDER AIR WILL
CONTINUE TO ADVANCE NORTHWARD...SUPPORTED BY A 50 TO 60 KNOT LLJ
CENTERED AROUND 925 HPA. AS ISENTROPIC LIFT INCREASES WITH THE
WARMER AIR ADVECTING NORTHWARD EXPECT A PERIOD OF RAIN TO DEVELOP
THIS EVENING...AND EXPAND EASTWARD ACROSS THE CWA. ACROSS THE NORTH
COUNTRY...AND TO THE NORTH OF THE WARM FRONT INITIALLY A MIX OF
RAIN/SNOW WILL OCCUR...AND THEN WITH WARMING ALOFT...POCKETS OF
SLEET AND FREEZING RAIN. WILL ISSUE A WINTER WEATHER ADVISORY
FOR LEWIS COUNTY WHICH WILL BE MOST PRONE TO SUB FREEZING
TEMPERATURES ALONG WITH FREEZING RAIN OVERNIGHT. AS WE WARM JUST
ABOVE THE SURFACE OVERNIGHT...INCREASING INVERSION STRENGTH SHOULD
PREVENT THE STRONG WINDS ALOFT FROM MIXING DOWN TO THE SURFACE. THE
EXCEPTION WILL BE ALONG THE LAKE ERIE SHORELINE WHERE A SOUTHEAST
WIND WILL DOWNSLOPE FROM THE CHAUTAUQUA RIDGE...REACHING SPEEDS OF
50 MPH ON ITS DESCENT. TEMPERATURES TONIGHT WILL REMAIN MILD WITH
THE SOUTHERLY FLOW...DIPPING A LITTLE THIS EVENING...THEN RISING OVER
NIGHT ESPECIALLY SOUTH OF LAKE ONTARIO.

TOMORROW ANOTHER WAVE OF RAIN SHOWERS WILL CROSS THE REGION FROM
WEST TO EAST...THESE MORE ASSOCIATED WITH THE PASSAGE OF THE COLD
FRONT. THE FILLING AREA OF LOW PRESSURE WILL BE CROSSING SOUTHERN
CANADA AND INTO CENTRAL QUEBEC THROUGH THE DAY. THOUGH THE AREA OF
LOW PRESSURE IS WEAKENING...A STRONG PRESSURE GRADIENT BETWEEN THE
LOW AND HIGH PRESSURE OVER THE ATLANTIC WILL MAINTAIN GUSTY WINDS
THROUGH THE DAY...WITH GUSTS BEHIND THE COLD FRONT POSSIBLY REACHING
35 TO 45 MPH. WILL KEEP A CHANCE OF RAIN SHOWERS ACROSS THE REGION
BEHIND THE COLD FRONT AS THE PASSAGE OF THE UPPER LEVEL SHORTWAVE
MAY STILL BRING LIGHT SHOWERS...ESPECIALLY ACROSS THE UPSLOPE HILLS.
TEMPERATURES TOMORROW WILL BE MILD AND IN FACT RISING TO ABOVE
NORMAL READINGS WITH HIGHS IN THE UPPER 40S TO MID 50S.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AN AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL BE
EXITING EAST TO NEW ENGLAND FRIDAY NIGHT WITH A COOLER PACIFIC
SOURCED AIRMASS SPREADING ACROSS WESTERN AND CENTRAL NEW YORK IN ITS
WAKE. THIS WILL SET THE STAGE FOR A RETURN TO BELOW NORMAL
TEMPERATURES FOR THE WEEKEND. FOR THE MOST PART...LINGERING RAIN
SHOWERS THROUGH FRIDAY EVENING WILL TAPER OFF BEFORE TEMPERATURES
DROP INTO THE LOW TO MID 30S OVERNIGHT. THERE MAY BE A RISK OF
PATCHY BLACK ICE ACROSS WESTERN NEW YORK EARLY SATURDAY MORNING IF
WET ROADS FROM OVERNIGHT RAIN COINCIDE WHERE TEMPERATURES REACH
FREEZING. ACROSS THE TUG HILL EAST OF LAKE ONTARIO SURFACE TEMPS
LOOK TO COOL A BIT FASTER SO RAIN MAY MIX WITH SOME SNOW BEFORE
ENDING.

THROUGH SATURDAY A RIDGE OF HIGH PRESSURE WILL CROSS THE LOWER LAKES
WITH A SHORT PERIOD OF DRY WEATHER THEN ANOTHER STORM SYSTEM WILL
LIFT NORTHEAST FROM THE LOWER MISSISSIPPI RIVER VALLEY TO THE
MID-ATLANTIC REGION. NEARLY ALL 12Z MODELS INDICATE THAT THE
NORTHERN AND WESTERN EDGES OF THIS SYSTEM WILL CROSS WESTERN AND
CENTRAL NEW YORK LATE SATURDAY AND SATURDAY NIGHT. TEMPS AT THE
ONSET...LOW 40S...LOOK TO BE WARM ENOUGH FOR CHANCES OF RAIN
ALTHOUGH MUCH OF THE INITIAL PRECIP WILL LIKELY FALL AS VIRGA WITH
BUFKIT PROFILES SHOWING DRY VERY DRY AIR AT 700MB. AS PROFILES
MOISTEN UP TOWARD THE EVENING TEMPS WILL ALSO BE ON THEIR WAY DOWN
FALLING THROUGH THE 30S INTO THE 20S SO CHANCES OF SNOW HAVE BEEN
INCLUDED IN THE FORECAST OVERNIGHT. QPF WILL ONLY RUN ABOUT
0.05-0.10 LIQUID THEN ONLY A HALF TO ONE INCH OF SNOW POSSIBLE
OVERNIGHT.

SUNDAY AND SUNDAY NIGHT LINGERING LIGHT SNOW WILL TAPER OFF EARLY
THEN A WEDGE OF HIGH PRESSURE AND SHARP MID-LEVEL RIDGE WILL BUILD
ACROSS NEW YORK. THIS WILL HELP CLEAR SKIES AND ALLOW NEARLY FULL
SUNSHINE BY LATE IN THE DAY AWAY FROM THE LAKES. TEMPERATURES WILL
ONLY RISE TO AROUND 40 DEGREES DESPITE THE SUNSHINE WITH LINGERING
COOL AIR ALOFT AND A COOL NORTHERLY FLOW OFF LAKE ONTARIO.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A WAVY PROGRESSIVE PACIFIC BASED FLOW WILL BE FOUND AT MID LEVELS
THROUGH NEXT WEEK. EARLY IN THE WEEK A SHARP RIDGE ACROSS THE EAST
WILL BRING WELCOMED ABOVE NORMAL TEMPERATURES TOPPING THE 50S WITH DRY
WEATHER THROUGH MUCH OF TUESDAY THEN THE FIRST OF TWO SHORT WAVES
WILL BRING A CHANCE OF SHOWERS LATE TUESDAY INTO TUESDAY NIGHT AS A
SURFACE LOW SHIFTS NORTH OF THE LOWER LAKES AND A WEAK COLD FRONT
CROSSES NEW YORK. SOME SNOW MAY MIX IN LATE AS TEMPS CLOSE IN ON THE
LOW 30S. ON WEDNESDAY TEMPS NEAR OR JUST BELOW NORMAL SHOULD BE
EXPECTED WITH A SLIGHT CHANCE OF SHOWERS BEHIND THE FRONT AND AHEAD
OF OUR NEXT SYSTEM FORMING OVER THE SOUTHERN PLAINS AS MID-LEVEL
TROUGHING DIGS ACROSS THE WEST COAST.

ON THURSDAY MODELS SHOW TROUGHING ACROSS THE WESTERN STATES WILL
LIFT A DEEPENING SURFACE LOW OUT OF THE SOUTHERN PLAINS TO THE LOWER
OHIO VALLEY. CHANCES OF RAIN SHOWERS HAVE BEEN ADDED TO THURSDAYS
FORECAST AS SOME WARM FRONTAL FORCING LIFT ACROSS NEW YORK STATE.
THE EASTERLY FLOW AHEAD OF THIS FRONT WILL HELP LIFT TEMPS BACK UP
TO NEAR NORMAL FOR EARLY APRIL.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. A STORM
SYSTEM ORGANIZING OVER THE PLAINS THIS AFTERNOON WILL SEND
DETERIORATING CONDITIONS OVERNIGHT ACROSS OUR REGION...WITH LOWER
CIGS/VSBYS IN RAIN AS WELL AS AN INCREASE IN GUSTY WINDS.

EXPECT RAIN TO REACH MOST TAF SITES BETWEEN 22Z AND 04Z...WITH THE
POSSIBILITY OF SOME MIX PRECIP ACROSS THE NORTH COUNTRY OVERNIGHT.
VSBYS WILL DROP TO MVFR IN THIS RAIN...AND WHILE CIGS WILL LOWER
SOME TONIGHT THEY ARE NOT EXPECTED TO DROP TO LOW END MVFR OR IFR
UNTIL AFTER THE PASSAGE OF THE COLD FRONT WHICH WILL OCCUR EARLY
DURING THE DAY ON FRIDAY. CONTINUED RAIN SHOWERS FRIDAY DURING THE
DAY WITH THE PASSAGE OF THE UPPER LEVEL SHORTWAVE ALOFT.

THE OTHER CONCERN WILL BE LLWS. A STRENGTHENING LLJ OF 45 TO 50
KNOTS AROUND 2K FEET THROUGH THE OVERNIGHT PERIOD AND FIRST HALF OF
FRIDAY WILL NECESSITATE LLWS WITHIN THE TAFS. BEHIND THE COLD FRONT
AND AS MIXING HEIGHTS INCREASE WE SHOULD TAP INTO SOME OF THESE
STRONGER WINDS ACROSS THE SURFACE. AS WINDS INCREASE FRIDAY THE WIND
SHEER WILL DIMINISH...THOUGH WINDS ALOFT WILL STILL BE IN THE 45 TO
50 KNOT RANGE.

OUTLOOK...
FRIDAY NIGHT...A CHANCE OF RAIN SHOWERS/MVFR ACROSS THE NORTH
COUNTRY EARLY...OTHERWISE MAINLY VFR.
SATURDAY AND SATURDAY NIGHT...MVFR/VFR WITH A CHANCE OF RAIN AND
SNOW...THOUGH RAIN AND SNOW WILL BECOME LITTLE MORE LIKELY ACROSS
FAR INTERIOR SECTIONS.
SUNDAY...A CHANCE OF SNOW SHOWERS AND ASSOCIATED MVFR IN THE
MORNING...OTHERWISE MAINLY VFR.
SUNDAY NIGHT AND MONDAY...MAINLY VFR.
TUESDAY...MVFR IN CHANCE OF RAIN SHOWERS.

&&

.MARINE...
SOUTHERLY WINDS WILL INCREASE TONIGHT AS THE PRESSURE GRADIENT
INCREASES BETWEEN HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A
STORM SYSTEM NEARING THE GREAT LAKES REGION FROM THE CENTRAL PLAINS.
THESE SOUTHERLY WINDS WILL BE FOUND STRONGEST OUT OVER THE OPEN
WATERS OF LAKE ONTARIO...AND WITH WINDS ALONG THE SHORELINE NEAR 15
KNOTS WILL ELECT TO HOLD OFF ON SMALL CRAFT ADVISORIES FOR TONIGHT
FOR LAKE ONTARIO.

TOMORROW THE NEARING OF THE STORM SYSTEM WINDS AND ITS ASSOCIATED
COLD FRONT WILL INCREASE SURFACE WINDS SLIGHTLY MORE SUCH THAT
SMALL CRAFT CONDITIONS WILL BE SEEN ON THE WESTERN END OF LAKE
ONTARIO. WILL HOIST A SMALL CRAFT ADVISORY FOR LAKE ONTARIO FROM
FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE INCREASING SOUTHERLY
WINDS...THAT WILL VEER TO SOUTHERLY FRIDAY AFTERNOON BEHIND A COLD
FRONT.

&&

.HYDROLOGY...
RAINFALL TONIGHT AND FRIDAY WITH THE PASSAGE OF THE STORM SYSTEM
WILL RANGE FROM A QUARTER TO A HALF INCH. WHILE THIS ALONE WILL
LIKELY NOT CREATE ANY HYDROLOGIC ISSUES...THE MILDER TEMPERATURES
IN ADDITION TO SOME SNOW MELT IN THE HEADWATERS OF CREEKS WILL
BRING HEIGHTEN RISKS OF ICE JAM FLOODING. AREAS TO WATCH FOR
POSSIBLE ICE JAM FLOODING INCLUDE THE BUFFALO AND CAZENOVIA CREEKS
JUST SOUTH OF BUFFALO WHERE ICE JAMS ARE IN PLACE. ALSO WITH ICE
STILL ON CREEKS IN AND AROUND ROCHESTER THERE WILL BE RISKS OF ICE
JAMS HERE AS WELL. FOR BOTH AREAS A FLOOD WATCH DUE TO ICE JAMS
HAS BEEN ISSUED. CREEKS AND RIVERS ACROSS THE SOUTHERN TIER HAVE
BEEN REPORTED TO BE LARGELY FREE OF ICE...AND A FLOOD WATCH WILL
NOT BE NEEDED FOR THESE AREAS. WHILE ICE REMAINS ON CREEKS AND
RIVERS EAST OF LAKE ONTARIO...AIR TEMPERATURES WILL NOT BE AS MILD
HERE...LIMITING THE POTENTIAL FOR ICE JAMS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING FOR
     NYZ003-010.
     WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT FRIDAY FOR
     NYZ019-085.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 10 AM EDT
     FRIDAY FOR NYZ008.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT FRIDAY FOR LOZ042-
         043.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...THOMAS
MARINE...THOMAS
HYDROLOGY...THOMAS
Hazardous weather outlook, Mar 27, 4:05 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EDT THU MAR 27 2014

NYZ001-002-004>007-011>014-020-021-282015-
NIAGARA-ORLEANS-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
405 PM EDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-010-282015-
MONROE-NORTHERN ERIE-
405 PM EDT THU MAR 27 2014

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-282015-
LEWIS-
405 PM EDT THU MAR 27 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-085-282015-
CHAUTAUQUA-SOUTHERN ERIE-
405 PM EDT THU MAR 27 2014

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-282015-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
405 PM EDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:40 AM EDTWind AdvisoryBUFChautauqua, Erie30 hr
Mar 27, 3:49 PM EDTWinter Weather AdvisoryBUFLewis16 hr
Mar 27, 4:17 PM EDTFlood WatchBUFErie, Monroe23 hr

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.